MAUDE Adverse Event Report: COOK INC THAL-QUICK DOUBLE LUMEN CHEST TUBE SET

COOK INC THAL-QUICK DOUBLE LUMEN CHEST TUBE SET
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device common name: catheter, multiple lumen.Device product code: (b)(4).Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a thal-quick double lumen chest tube set was inspected prior to use.A hair was noted in the unopened, sterile packaging.The device did not make patient contact.No adverse effects were reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 07may2021, it was reported that the nurse noticed that there was a hair in the sterile unopened set.She then put it aside.A new set was opened for the patient and the procedure was carried out without further complications.
 
Additional Manufacturer Narrative
Investigation - evaluation.It was reported that foreign matter was found within the packaging of a thal-quick double lumen chest tube set (c-dlcts-2400) from lot 13359759.Cook became aware of this event on (b)(6) 2021 upon being notified by städt.Klinikum.The device did not make patient contact.A review of the complaint history, device history record (dhr), instructions for use (ifu), and quality control, as well as a visual inspection of the returned device and an inspection of unused product, was conducted during the investigation.One unopened device was returned to cook for evaluation.Upon visual inspection, a dark fiber was visible within the sealed pouch.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhr for the reported complaint device lot (13359759) revealed no other recorded non-conformances.A database search did not identify any other events associated with the reported device lot.As there are no related non-conformances or other complaints from this lot, there is no evidence that additional nonconforming product exists either in house or in the field.Cook also reviewed product labeling.Instructions for use (ifu) document c_t_thal_rev11 [thal-quick chest tube sets and trays] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: how supplied: sterile if packaged is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned product, and the results of the investigation, a definitive root cause for this event has been traced to a deficiency in manufacturing/quality control.Though there are 100% inspections in place to detect foreign matter, it is still possible for this failure to not be caught.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
THAL-QUICK DOUBLE LUMEN CHEST TUBE SET
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11679140
Report Number1820334-2021-01145
Device Sequence Number11796942
Product Code GBP
UDI-Device Identifier00827002362246
UDI-Public(01)00827002362246(17)240129(10)13359759
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2024
Device Model NumberN/A
Device Catalogue NumberC-DLCTS-2400
Device Lot Number13359759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer05/07/2021
06/11/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date05/12/2021
06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1